Wetting accidents from Clonazepam

Diana - posted on 04/19/2014 ( 2 moms have responded )

3

0

0

My 25-year-old son has autism and frequent seizures. His doctor recently put him on clonazepam and he is now having wetting accidents (something that did not happen since he was 10. The doctor says this is not a side effect from the med but just wondering if anyone else has had a similar experience.

MOST HELPFUL POSTS

Anna - posted on 04/20/2014

121

6

18

sorry to say its just a body reflex. during a seizure all your muscles flex and that means squeezing on the bladder, which can cause accidents, though not always.
im 31 with epileptic seizures and still have accidents frequently. its not nice to have to deal with in adult life. you are not supposed to wet your pants anymore! but not much you can do about it. i promise you, there will be many more out there in a similar situation.

2 Comments

View replies by

Diana - posted on 04/20/2014

3

0

0

Thanks, Anna. The wetting incidents do not actually occur during his seizures. The doctor said that Clonazepam stimulated the same brain receptors as alcohol. Therefore, we thought perhaps it would make him so relaxed that he did not care about wetting himself. Our son has limited communication skills, so we cannot ask him directly.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms